Hail, Baldwin
- When
- April 22, 9:23 PM CST to 9:25 PM CST
- Where
- Baldwin County, Bay Minette
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.883, -87.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 22, 8:05 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
905 PM CDT FRI APR 22 2005
.UPDATE...DARN NEAR EVERYTHING UPDATED TO HANDLE NEW SVR WATCH
(#198) IN EFFECT UNTIL 2 AM CDT.
/16
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SHAPING UP TO BE A BUSY
EVENING WEATHERWISE. STRONG COLD FRONT MOVING INTO NORTHERN
MISSISSIPPI EARLIER THIS AFTERNOON PROGGED TO CONTINUE STEADY NW-SE
MOVEMENT ACROSS FCST AREA TONIGHT. OUT AHEAD OF THE FRONT...SPC
CONTINUES WITH A MODERATE RISK OF SVR THUNDERSTORMS...WHICH ARE
ALREADY OCCURRING JUST NORTH OF FCST AREA AT THIS TIME. EXPECT
ACTIVITY TO INCREASE IN COVERAGE OVER OUR AREA THROUGH THE NEXT
COUPLE OF HOURS...IN FACT WE ARE JUST NOW SEEING SOME INITIATION OF
CORES ALOFT OVER INTERIOR SECTIONS OF OUR AREA AS OF THIS TYPING.
SPECIAL AREA UPPER AIR SOUNDINGS TAKEN EARLIER TODAY INDICATE
PRIMARILY UNIDIRECTIONAL SHEAR OVER THE REGION...SO WHILE AN
ISOLATED TORNADO IS POSSIBLE...PRIMARY THREAT STILL LOOKS TO BE
DAMAGING WINDS. ADDITIONALLY...WET BULB ZERO TEMPS ACROSS THE AREA
ARE IN THE 9-10 KFT RANGE...SO LARGE HAIL WILL ALSO BE LIKELY WITH
THE STRONGER STORMS THIS EVENING. EXPECT THE FRONT TO BEGIN MOVING
INTO NORTHWESTERN ZONES BY AROUND 800 PM THIS EVENING...MOVING
ACROSS THE FCST AREA THROUGH ABOUT 200 AM SATURDAY...THEN CLEARING
THE AREA THROUGH THE REMAINDER OF THE PREDAWN HOURS SATURDAY...WITH
PCPN ENDING FROM NW-SE WITH FROPA. BEHIND THIS COLD FRONT...COOLER
TEMPS FILTER SOUTHWARD INTO THE REGION FOR THE WEEKEND...WITH MOS
GUIDANCE SHOWING LOWS IN THE MID-UPPER 30S INLAND TO MID-UPPER 40S
CLOSER TO THE COAST. DID NOT GO QUITE AS LOW WITH THESE MIN
TEMPS...STILL ABOVE GUIDANCE BUT SLIGHTLY COOLER THAN SURROUNDING
ZONES. HIGHS ON SUNDAY LOOK TO BE AT LEAST 10 DEGREES COOLER THAN
NORMAL...WITH MANY AREAS NOT REACHING THE 70 DEGREE MARK.
/12
&&
.LONG TERM (MONDAY THROUGH FRIDAY)...MADE NO CHANGES FROM PREVIOUS
PACKAGE...AS NO SIGNIFICANT CHANGES NOTED IN THIS MORNINGS GFS RUN.
HIGH PRESSURE WILL BEGIN TO DRIFT EAST ON MONDAY...WITH INCREASING
SOUTHERLY WINDS MONDAY AFTERNOON IN RESPONSE TO A DEEPENING LOW OVER
TEXAS. THE GFS KICKS THIS SYSTEM EASTWARD MONDAY NIGHT THRU EARLY
TUESDAY AND NOW DRAGS A COLD FRONT ACROSS THE AREA LATE TUESDAY.
THE GFS HAS WAFFLED BACK AND FORTH ON BRINGING THIS FRONT THRU...SO
WILL NOT JUMP TOO HIGH WITH POPS JUST YET. HOWEVER...DID INCREASE
POPS TO 40 PERCENT FOR TUESDAY...WHICH IS STILL SLIGHTLY BELOW
GUIDANCE. THE FRONT PUSHES EAST BY WEDNESDAY MORNING WITH HIGH
PRESSURE DOMINATING THRU THURSDAY.
/12
&&
.MARINE...AS THE FRONT DROPS SOUTHWARD...THE PRESSURE GRADIENT IS
FORECAST TO CONTINUE TO TIGHTEN THROUGH THIS EVENING...WITH SMALL
CRAFT CONDITIONS EXPECTED TONIGHT. LOCALLY HIGHER WINDS AND SEAS
SHOULD BE EXPECTED AT TIMES TONIGHT AS A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED TO MOVE SOUTH ACROSS THE MARINE AREA.
STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT WILL REQUIRE THE NEED
TO HANG ON TO SCA AT LEAST THROUGH THE MORNING HOURS SATURDAY...WITH
A MODERATE OFFSHORE FLOW LIKELY CONTINUING AT SCEC LEVELS INTO
SUNDAY...BUT DECREASING THROUGH THE EARLY PART OF NEXT WEEK.
/12
&&
.FIRE WEATHER...HAVE ALREADY ISSUED A FIRE WEATHER WATCH OVER THE
WESTERN FLORIDA PANHANDLE FOR BOTH SATURDAY AND SUNDAY...AS MUCH
DRIER AIRMASS FILTERING INTO REGION IN THE WAKE OF THE FRONT. WILL
LIKELY BE UPGRADED TO RED FLAG WARNINGS FOR BOTH DAYS...ESPECIALLY
ON SUNDAY AFTERNOON...AS VERY LOW DEWPOINTS ADVECT SOUTHWARD.
/12
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 74 43 69 / 60 10 0 0
PENSACOLA 60 74 46 67 / 60 20 0 0
DESTIN 60 72 49 67 / 60 20 0 0
EVERGREEN 57 68 38 60 / 60 10 0 0
WAYNESBORO 54 70 40 64 / 60 10 0 0
CAMDEN 56 68 40 60 / 60 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
FIRE WEATHER WATCH SATURDAY AND SUNDAY FLZ001>006-008.
MS...NONE.
&&
12/SHEPHERDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT FRI APR 22 2005 ALZ051>060-MSZ067-075-076-230400- BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-GREENE- MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 130 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO MOVE INTO THE DEEP SOUTH LATER TODAY AND PASS THROUGH THE REGION AFTER MIDNIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE FORECAST TO DEVELOP IN A MOIST AND INCREASINGLY UNSTABLE AIRMASS. ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE...THE FORECAST TEMPERATURE...DEWPOINT AND WIND PROFILES WITH HEIGHT SUGGEST THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH LATE NIGHT FRONTAL PASSAGE...THUNDERSTORM ACTIVITY SHIFTS SOUTH AND EAST OUT OF THE AREA BY AROUND SUNRISE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST SATURDAY AND SUNDAY AS HIGH PRESSURE DOMINATES. THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL BE A FRONT THAT MOVES EASTWARD OUT OF EAST TEXAS LATE MONDAY INTO TUESDAY MORNING. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA THEN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. ALZ061>064-FLZ001>006-MSZ078-079-230400- BALDWIN COASTAL-BALDWIN INLAND-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-MOBILE COASTAL-MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND- SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- 130 PM CDT FRI APR 22 2005 .DAY ONE...TODAY AND TONIGHT... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO MOVE INTO THE DEEP SOUTH LATER TODAY AND PASS THROUGH THE REGION AFTER MIDNIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE FORECAST TO DEVELOP IN A MOIST AND INCREASINGLY UNSTABLE AIRMASS. ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE...THE FORECAST TEMPERATURE...DEWPOINT AND WIND PROFILES WITH HEIGHT SUGGEST THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH LATE NIGHT FRONTAL PASSAGE...THUNDERSTORM ACTIVITY SHIFTS SOUTH AND EAST OUT OF THE AREA BY AROUND SUNRISE SATURDAY MORNING. DUE TO A MODERATE ONSHORE FLOW AND A FORECAST OUTGOING TIDE TODAY... A MODERATE RISK OF RIP CURRENTS IS FORECAST FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST SATURDAY AND SUNDAY AS HIGH PRESSURE DOMINATES. THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL BE A FRONT THAT MOVES EASTWARD OUT OF EAST TEXAS LATE MONDAY INTO TUESDAY MORNING. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA THEN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
803 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL BOTHWELL 31.33N 88.75W
04/22/2005 0.75 INCH GREENE MS PUBLIC
0720 PM HAIL ALBERTA 32.23N 87.41W
04/22/2005 1.00 INCH WILCOX AL EMERGENCY MNGR
0745 PM LIGHTNING MILLRY 31.63N 88.31W
04/22/2005 WASHINGTON AL EMERGENCY MNGR
RESULTED IN STRUCTURE FIRE
0750 PM HAIL CLARA 31.58N 88.70W
04/22/2005 0.88 INCH WAYNE MS EMERGENCY MNGR
&&
JFPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 851 PM CDT FRI APR 22 2005 ALZ051>064-FLZ001>006-GMZ630-MSZ067-075-076-078-079-230230- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 900 PM CDT FRI APR 22 2005 ...SEVERE THUNDERSTORM WATCH 198 IN EFFECT UNTIL 2 AM CDT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 AM CDT. INCLUDED IN THIS WATCH ARE: IN ALABAMA... BALDWIN BUTLER CHOCTAW CLARKE CONECUH COVINGTON CRENSHAW ESCAMBIA MOBILE MONROE PERRY IN FLORIDA... ESCAMBIA SANTA ROSA OKALOOSA IN MISSISSIPPI... GEORGE GREENE PERRY STONE WAYNE THE PRIMARY THREATS FROM THESE STORMS ARE LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 65 MPH.
SPECIAL WEATHER STATEMENT...CORRECTION TO ALABAMA COUNTIES NATIONAL WEATHER SERVICE MOBILE AL 851 PM CDT FRI APR 22 2005 ALZ051>064-FLZ001>006-GMZ630-MSZ067-075-076-078-079-230230- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 900 PM CDT FRI APR 22 2005 ...SEVERE THUNDERSTORM WATCH 198 IN EFFECT UNTIL 2 AM CDT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 AM CDT. INCLUDED IN THIS WATCH ARE: IN ALABAMA... BALDWIN BUTLER CHOCTAW CLARKE CONECUH COVINGTON CRENSHAW ESCAMBIA MOBILE MONROE WASHINGTON WILCOX IN FLORIDA... ESCAMBIA SANTA ROSA OKALOOSA IN MISSISSIPPI... GEORGE GREENE PERRY STONE WAYNE THE PRIMARY THREATS FROM THESE STORMS ARE LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 65 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1009 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG URIAH 31.31N 87.50W
04/22/2005 MONROE AL EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 59...DOWNING POWER LINES AND
DAMAGING A CAR.
0830 PM HAIL 3 E CITRONELLE 31.09N 88.19W
04/22/2005 1.75 INCH MOBILE AL FIRE DEPT/RESCUE
0855 PM TSTM WND DMG LUVERNE 31.72N 86.26W
04/22/2005 CRENSHAW AL EMERGENCY MNGR
TREES DOWN IN LUVERNE AND OVER THE NORTHERN PORTIONS OF
THE COUNTY.
0926 PM HAIL BAY MINETTE 30.88N 87.77W
04/22/2005 1.00 INCH BALDWIN AL FIRE DEPT/RESCUE
HAIL COVERING THE GROUND AT THE FIRE STATION
&&
JFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1014 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 6 NW HIGHLAND HOME 32.01N 86.39W
04/22/2005 CRENSHAW AL BROADCAST MEDIA
TREES PARTIALLY COVERING HIGHWAY 31 ALONG THE COUNTY LINE
ONE MILE NORTH OF CLEARVIEW.
&&
JFPPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
1019 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL HIGHLAND HOME 31.95N 86.31W
04/22/2005 1.75 INCH CRENSHAW AL CO-OP OBSERVER
LASTED 10 MINUTES...COVERING THE GROUND. AUTOMOBILES
DAMAGED.
0621 PM HAIL HIGHLAND HOME 31.95N 86.31W
04/22/2005 1.75 INCH CRENSHAW AL EMERGENCY MNGR
0635 PM HAIL STRENGTHFORD 31.61N 88.88W
04/22/2005 1.75 INCH WAYNE MS LAW ENFORCEMENT
0636 PM HAIL BRADLEYTON 31.90N 86.24W
04/22/2005 1.75 INCH CRENSHAW AL EMERGENCY MNGR
LEAVES REPORTEDLY STRIPPED FROM TREES BY LARGE HAIL
0655 PM HAIL WAYNESBORO 31.67N 88.65W
04/22/2005 0.88 INCH WAYNE MS PUBLIC
0657 PM HAIL RICHTON 31.35N 88.94W
04/22/2005 1.75 INCH PERRY MS LAW ENFORCEMENT
0715 PM HAIL BOTHWELL 31.33N 88.75W
04/22/2005 0.75 INCH GREENE MS PUBLIC
0720 PM HAIL ALBERTA 32.23N 87.41W
04/22/2005 1.00 INCH WILCOX AL EMERGENCY MNGR
0745 PM LIGHTNING MILLRY 31.63N 88.31W
04/22/2005 WASHINGTON AL EMERGENCY MNGR
RESULTED IN STRUCTURE FIRE
0750 PM HAIL CLARA 31.58N 88.70W
04/22/2005 0.88 INCH WAYNE MS EMERGENCY MNGR
0825 PM TSTM WND DMG URIAH 31.31N 87.50W
04/22/2005 MONROE AL EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 59...DOWNING POWER LINES AND
DAMAGING A CAR.
0830 PM TSTM WND DMG 6 NW HIGHLAND HOME 32.01N 86.39W
04/22/2005 CRENSHAW AL BROADCAST MEDIA
TREES PARTIALLY COVERING HIGHWAY 31 ALONG THE COUNTY LINE
ONE MILE NORTH OF CLEARVIEW.
0830 PM HAIL 3 E CITRONELLE 31.09N 88.19W
04/22/2005 1.75 INCH MOBILE AL FIRE DEPT/RESCUE
0855 PM TSTM WND DMG LUVERNE 31.72N 86.26W
04/22/2005 CRENSHAW AL EMERGENCY MNGR
TREES DOWN IN LUVERNE AND OVER THE NORTHERN PORTIONS OF
THE COUNTY.
0926 PM HAIL BAY MINETTE 30.88N 87.77W
04/22/2005 1.00 INCH BALDWIN AL FIRE DEPT/RESCUE
HAIL COVERING THE GROUND AT THE FIRE STATION
&&
JACKCThe Mobile radar (KMOB), 49 km away, was scanning. The volume nearest the first event began at 03:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443464.